Patch (F) - Suspected Adverse Reaction to Toxic Antibiotic

Diarrhea · Bloat · G.I. Stasis
Post Reply

Post   » Mon Aug 05, 2013 9:50 pm

GL member: ktj
Medical thread: Hard Poops

• Weight loss over the past few weeks
• Increased water consumption
• Droppings are hard and dry with a shiny surface
• Decreased appetite

During the initial exam, the vet suspected some kind of kidney infection because one was significantly larger than the other. After not seeing any improvement, ktj went for a follow up. The vet suggested doing a blood test, however, ktj declined in order to minimize stress.

• Antibiotic injection (Convenia; derivative of cephalosporins)

Ktj tried to feed some Critical Care (mixed with vitamin C and B supplements) into Patch but was unable to get anything down. Patch passed away shortly after. It is suspected Patch may have died from the convenia injection (an antibiotic toxic to guinea pigs).

Post Reply 1 post • Page 1 of 1